Side effects of Pramipexole and Madopar or the disease itself ??

I am a 62 year old man.I was diagnosed with PD 4 years ago. I used to be a really outgoing self confident person but in the 4 years since diagnosis and taking the prescrbed Pramipexole for 3½ years and also Madopar for the last 6 months I have lost all my self confidence. I feel edgy, nervy and a bit scared all the time.

I try to.avoid meeting people or going to social occasions. Completely the opposite of how I used to be. I just wondered if other PD sufferers have experienced a similar change in their personalities or is it just me. I can't figure out whether it's the meds or the disease itself or something else that is causing this. I would be grateful for any comments.

16 Replies

oldestnewest
  • i am 43 and was diagnosed at 40 and i often wonder if it the meds make me feel worse (very stiff, balance issues, slow moving , cant walk very well) i take sinement and pramipexole every 2 hrs. too frequent? i don't know but that is what the dr. has me up to but, sometimes i feel all doped up and drunk. can't tell anymore if the meds are making me worse or if it is the disease itself. i am very miserable like this it is a constant up n down all day... no consistency. i recently heard that if you take too much sinemet in one day can make symptoms worse... going to talk to dr at next appt. i know you feelings all to well, am also a bit scared at times and is getting harder and harder to do any kind of social relations. i tend to stress out not knowing how i am going to be min to min and that stress as you know makes symptoms worse and then my ,meds aren't working and i'm pretty much can hardly move to do anything. good luck to you.

  • Thankyou for your answer tmhiggs, and I wish you all the best.

  • Maybe you can get a consult with another MDS to see whether it is the meds or PD. Not every doc is talented with meds.

    I also am subdued since PD. Just don't have the energy or desire to do things I did before.

  • You don't have to take the amount of meds your dr has prescribed. It's your life and your PD. I slowly cut down to half my meds and feel much better. It's empowering to take control of your treatment, obviously in a responsible way.

  • Good Morning from FL, I will be 62 in 2 months what happen to you started happenong to me about 6 months ago. I think it is part of the DISEASE. I see my nero Dr. tomorrow and will ask her and advise.

    Regards,

    ERIC

  • Hi Eric, thankyou for replying to my query. I would be interested to hear what your neuro

    Dr has to say on the subject..

    Thanks

    Dave

  • I was apathetic, but now I don't give a damn...

    Although it seems that apathy and anxiety are somewhat opposite, I find that I can have them concurrently.

    Apathy, anxiety, fear and depression. Non-motor symptoms that are as disabling as the motor symptoms. Requires as much self management as well.

  • I agree! Well said!

    Carol

  • Exactly :)

  • Depression is a component of PD. Have your doctor do a PHQ9 screening on you to determine your level of depression. Anxiety is also an issue and I have noticed a bit of paranoia in my husband at times. It is scary when he makes a statement to me that is off the wall and when I ask him to repeat it, he won't because he didn't mean what came out of his mouth the first time. They recently increased his zoloft.

  • I think the depression is part of the disease process, because dopamine is a natural mood regulator. I noticed when I started taking Azilect that my mood bumped up a bit. I also take Mirapex, and I did not notice any change when I added that. I would recommend that you consider taking an antidepressant because the ability to have extra serotonin available might help to somewhat counteract the depression. I also think my support groups and therapeutic activities help me. I think it takes a lot of work to keep our moods as positive as they can be, and the positive mood will affect our biochemistry.

  • I too used to be the life and soul of the party but since my PD I have changed. I don't feel depressed I actually try to live my life to the best but sometimes find it hard. I think it's the PD and not the drugs that have made me more of a quiet person. Plus I haven't got the energy any more.

  • Thankyou Cags3, same as you I do not feel particularly depressed, I also think it's the PD and not the drugs.

  • To all you kind and gentle and long suffering fellow Parkies, Yes, yes, and yes again to all

    of your words. I was dx in 2005 and the roller coaster ride that is parkinson's disease is that

    in itself. I agree with everything everyone has shared. This is not an easy road to walk.

    Please never try to sprint. Because falling comes with pain. Physical and emotional. Just take it one day at a time. Every day is a new day.

  • Wise word MGirardi........Thankyou

  • hi i feel the same always on edge if im out and about and feeling uneasy. definately lost all my confidence , im always thinking when i go out im gonna walk weird or trip over, its all in my mind cause i dont walk weird at all its just me thinking it, its a vicious circle im in , too much anxiety dont help either...

You may also like...